MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the destination sheath was used in the left groin for access during a vascular intervention of the right superficial femoral artery (sfa).The first sheath used was a 6fr precision sheath in the left common femoral artery.The sheath was then exchanged for the destination sheath over a glidewire advantage.The physician met resistance at the insertion site.The sheath became flared from the dilator and would not track over the wire into the artery.The sheath was then exchanged for another destination which advanced easily into the vessel.There was no blood loss or patient injury due to this event.The patient has previously had multiple procedures in this same access site.The patient was stable and the procedure outcome was successful.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 6fr 45cm destination sheath and dilator were returned for product evaluation.Visual inspection revealed that damage was seen at the tip of the sheath.The sheath tip was observed under microscope and the tip of the sheath was wrinkled and partially flattened.The dilator shaft did not have any damage or gross anomalies.The dilator tip was viewed under microscope and no damage was observed.Dimensional testing was performed.The sheath od measured at 0.1094 inches which is within the manufacturer's specifications.The dilator od measured at 0.0830 inches which is within the manufacturer's specifications.The hydrophilic coating was verified by running water over the sheath.There was a profound difference in contact angle of the water between coated and uncoated portions.Water was attracted to the coated portion of the sheath and spread across the shaft.The sheath had a slippery feel which confirmed the presence of the hydrophilic coating on the sheath.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation results it is likely that the damage on the sheath tip can be attributed to difficulties at the point of insertion due to scar tissue.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key9482334
Report Number1118880-2019-00357
Device Sequence Number296755
Product Code DYB
UDI-Device Identifier00389701008837
UDI-Public00389701008837
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K012854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberN/A
Device Catalogue Number54-64501
Device Lot NumberXK28
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDEWIRE ADVANTAGE
Patient Age83 YR